Hair loss

Krys~G
By Krys~G Latest Reply 2011-02-10 17:13:05 -0600
Started 2011-02-04 11:22:41 -0600

Does diabetes have anything to do with hair loss??


13 replies

angelhart0464
angelhart0464 2011-02-10 17:13:05 -0600 Report

I Take metformin 500 mg 3 times a day and januvia 100 mg 1 day and i had thick hair till i started taking this meds and it is getting thin now so i really think the meds have something to do with it and i have been taking it 14 months now

tabby9146
tabby9146 2011-02-08 09:23:07 -0600 Report

That is a really good question. I don't really know, but my hair dresser says yes. I had an instance or two over the years before I was diagnosed that were due to my c-sections, like months later, I had much more hair falling out, but new growth was always there and I knew because of the anesthesia, that was normal. But, the last couple of months or so, I have noticed it again. I had a very different type of anesthesia in Sept. for a procedure, I was in a "twlight" sleep, so I wonder if that could be causing mine, or if it is the diabetes? So when I got my hair cut recently, I asked my hair dresser, and she has diabetes too, and said it is most likely from that. But, I was diagnosed over 2 years ago, and I did not have any noticeable hair loss during all of that time, just recent. I don't see much thinning.

Krys~G
Krys~G 2011-02-10 16:48:05 -0600 Report

Thanks for your reply! I'm going to do more research and see if maybe this is the reason for my hair loss. I hope it is not though,maybe it's something else health wise causing the troubles. I will let you know after I do my research. Thanks again

tamara9968
tamara9968 2011-02-06 19:28:13 -0600 Report

i am a 30 yr old female and was diagnosed with type 1 diabetes a little over 2 years ago.i used to have very thick hair but now my hair is pretty thin and i am continually losing it.i think its because of the diabetes and not the meds because i was losing hair when i was on meds and then when i was off them.

Krys~G
Krys~G 2011-02-10 16:44:58 -0600 Report

Thanks for replying! I also think it has something to do with diabetes but never have found proof. I will search longer and see what i come up with. I was losing my hair before I had been diagnosed and I don't take the pills anymore, so I will do more searching. Thanks again. I will let you know what I find out ok

bjred2002
bjred2002 2011-02-04 23:54:24 -0600 Report

Is it just metformin that has the side affect of hair lose or is it all of the diabetic pills I wonder?

Krys~G
Krys~G 2011-02-04 22:59:56 -0600 Report

Graylin, in April when I found out I was type 2 they put me on a low dose of metformin,but I only took that for about 2 month's. I was loosing hair before though. i thought it might have something to do with my BS being off for so long and not knowing. Thanks for the info on Metformin,that was a side effect i didn't know about.

Next Discussion: Kashi Products »